Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 90, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 9, 2015, 1:47 PM EDT for 7 counties in West Virginia; Lawrence County, Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2015, 1:47 PM EDT (17:47 UTC)
- Expired
- Jul 9, 2015, 2:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Lawrence County, KY, Boone County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Wayne County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:35 PM EDT | TSTM WND DMG | Hode, KY | TREE DOWN ON LITTLE ELK OF HODE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS51 KRLX 091747
SVRRLX
KYC127-WVC005-043-045-047-059-099-109-091830-
/O.NEW.KRLX.SV.W.0090.150709T1747Z-150709T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
147 PM EDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAWRENCE COUNTY IN KENTUCKY...
SOUTHEASTERN WAYNE COUNTY IN WEST VIRGINIA...
MINGO COUNTY IN WEST VIRGINIA...
NORTHERN MCDOWELL COUNTY IN WEST VIRGINIA...
SOUTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
CENTRAL BOONE COUNTY IN WEST VIRGINIA...
LOGAN COUNTY IN WEST VIRGINIA...
NORTHWESTERN WYOMING COUNTY IN WEST VIRGINIA...
* UNTIL 230 PM EDT
* AT 146 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR MOUNT GAY-SHAMROCK...OR 9 MILES WEST OF LOGAN...
AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...DELBARTON...R.D. BAILEY
LAKE...WHARTON...BALD KNOB...HOLDEN...SOUTH WILLIAMSON...GILBERT
CREEK...CHIEF LOGAN STATE...RED JACKET...CHATTAROY...
AMHERSTDALE-ROBINETTE...MALLORY...MOUNT GAY-SHAMROCK...HANOVER...
HINCH AND VAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
INTENSE THUNDERSTORM CAN OCCASIONALLY PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3760 8216 3765 8218 3763 8219 3763 8221
3766 8224 3767 8229 3770 8230 3774 8233
3776 8231 3776 8233 3778 8232 3782 8238
3781 8240 3788 8242 3791 8247 3790 8247
3793 8249 3799 8248 3804 8156 3751 8175
TIME...MOT...LOC 1746Z 278DEG 34KT 3784 8216
$$
132 follow-up statements
649
WWUS51 KRLX 091807
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
207 PM EDT THU JUL 9 2015
KYC127-WVC099-091816-
/O.CAN.KRLX.SV.W.0090.000000T0000Z-150709T1830Z/
LAWRENCE KY-WAYNE WV-
207 PM EDT THU JUL 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE AND
SOUTHEASTERN WAYNE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. **! THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3760 8216 3765 8218 3763 8219 3763 8221
3766 8224 3767 8229 3770 8230 3774 8233
3776 8231 3776 8233 3778 8232 3783 8226
3781 8229 3782 8230 3786 8218 3791 8215
3797 8208 3801 8205 3804 8156 3751 8175
TIME...MOT...LOC 1806Z 278DEG 34KT 3781 8192
$$
WVC005-043-045-047-059-109-091830-
/O.CON.KRLX.SV.W.0090.000000T0000Z-150709T1830Z/
MINGO WV-MCDOWELL WV-LINCOLN WV-BOONE WV-LOGAN WV-WYOMING WV-
207 PM EDT THU JUL 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR MINGO...NORTHERN MCDOWELL...SOUTHERN LINCOLN...CENTRAL BOONE...
LOGAN AND NORTHWESTERN WYOMING COUNTIES...
AT 206 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOGAN...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...DELBARTON...R.D. BAILEY
LAKE...WHARTON...BALD KNOB...HOLDEN...SOUTH WILLIAMSON...MALLORY...
MOUNT GAY-SHAMROCK...GILBERT CREEK...CHIEF LOGAN STATE...RED
JACKET...CHATTAROY...HANOVER...HINCH...VAN AND AMHERSTDALE-ROBINETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3760 8216 3765 8218 3763 8219 3763 8221
3766 8224 3767 8229 3770 8230 3774 8233
3776 8231 3776 8233 3778 8232 3783 8226
3781 8229 3782 8230 3786 8218 3791 8215
3797 8208 3801 8205 3804 8156 3751 8175
TIME...MOT...LOC 1806Z 278DEG 34KT 3781 8192
$$
14668
WWUS51 KRLX 091827
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
224 PM EDT THU JUL 9 2015
WVC005-043-045-047-059-109-091834-
/O.EXP.KRLX.SV.W.0090.000000T0000Z-150709T1830Z/
MINGO WV-MCDOWELL WV-LINCOLN WV-BOONE WV-LOGAN WV-WYOMING WV-
224 PM EDT THU JUL 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR MINGO...NORTHERN MCDOWELL...
LINCOLN...CENTRAL BOONE...LOGAN AND NORTHWESTERN WYOMING COUNTIES
WILL EXPIRE AT 230 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER WIND GUSTS OF 40 TO
50 MPH ARE STILL POSSIBLE.
LAT...LON 3760 8216 3765 8218 3763 8219 3763 8221
3766 8224 3767 8229 3770 8230 3774 8233
3776 8231 3776 8233 3778 8232 3783 8226
3781 8229 3782 8230 3786 8218 3791 8215
3797 8208 3801 8205 3804 8156 3751 8175
TIME...MOT...LOC 1822Z 278DEG 34KT 3781 8192
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:45 AM EDT, 7 hours 2 minutes earlier.
Area forecast discussion, Jul 9, 6:45 AM EDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 645 AM EDT THU JUL 9 2015 .SYNOPSIS... LOW PRESSURE WAVE MOVES QUICKLY EAST...TO PENNSYLVANIA/NEW YORK BORDER THIS AFTERNOON. ASSOCIATED FRONT MOVES THROUGH THIS AFTERNOON AND EVENING. FAST MOVING SHOWERS/STORMS AHEAD OF IT. FRONT RETURNS THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... ANOTHER NIGHT WHERE THE VALLEY FOG TRIES TO SPREAD...BUT THE LOW LEVEL FLOWING IS INCREASING. AT 08Z...THE 925 MB FLOW AS 25 KNOTS AT RLX. YET... EVERY FOG SITUATION IS UNIQUE...GIVING US HEADACHES. PATCHES OF FOG EVEN REACHED OUT OF THE VALLEYS AND AFFECTED BKW FOR A TIME. STILL SOME LINGER LOW STRATUS OVERCAST DURING THESE PREDAWN HOURS ALONG THE ROUTE 50 CORRIDOR...BUT WAS FIGURING THAT SHOULD BREAK UP AROUND DAWN. WAS A FEW HOURS FASTER BRINGING THE PREFRONTAL CONVECTION THROUGH...BUT THEN SLOWED IT DOWN IN OUR SOUTHERN WEST VIRGINIA COAL FIELDS AND SOUTHWEST VIRGINIA THIS EVENING. FIGURING CELL MOVEMENT WOULD BE 45 TO 50 KNOTS. SO COULD NOT RULE OUT SOME PULSE SEVERE WIND GUSTS...ESPECIALLY ACROSS NORTHERN HALF OF WEST VIRGINIA. OUTSIDE CONVECTION HAD SOME GUSTS AROUND 30 MPH. RAIN AMOUNTS OVER A HALF INCH IN OUR WET CORRIDOR FROM NE KY THRU CENTRAL WV WOULD CAUSE THE USUAL RUNOFF CASCADING OFF HILLSIDES...OVERFLOWING DITCH LINES... WATER FLOWING ACROSS ROADS. HOPING TRAINING IS NOT AN ISSUE ACROSS OUR NORTHERN COUNTIES...LIMITING DURATION. SOME TRAINING MAY TRY TO DEVELOP LATE THIS AFTERNOON INTO THIS EVENING IN SOUTHERN WEST VIRGINIA AS THE PREFRONTAL BAND BENDS MORE EAST TO WEST. AS OF 08Z...WILL NOT POST ANY WIDESPREAD FLASH FLOOD WATCH. WITH A BIT FASTER SPEED ON CONVECTION TODAY...LOWERED MAX TEMP TODAY IN THE OHIO VALLEY COUNTIES. LOW STRATUS COULD FORM IN WAKE OF FRONT...AT LEAST IN WV TONIGHT...SO CAN NOT BE CONFIDENT THAT THICK FOG WOULD FORM UNDER THAT STRATUS. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... THE FRONT SHOULD STALL OUT JUST SOUTH OF THE FORECAST AREA BY FRIDAY. IT WILL REMAIN CLOSE ENOUGH TO CARRY SOME CHANCE POPS ACROSS THE SOUTH...WITH SLIGHT CHANCE ACROSS THE MIDDLE SECTION OF THE CWA. SEVERAL WEAK SHORTWAVE TROUGHS AND ASSOCIATED VORT MAXES WILL PASS OVER THE SOUTHERN CWA AS WELL. HEADED INTO THE WEEKEND...THERE IS SOME UNCERTAINTY IN THE MODELS...THE GFS AND NAM SHOW A WEAK AREA OF HIGH PRESSURE FOR FRIDAY NIGHT AND THEN START INCREASING MOISTURE AGAIN AS A WARM FRONT STARTS TO BECOME DEFINED TO OUR SOUTH...WITH HIGHEST POPS ACROSS THE SOUTHERN CWA AS IT SLOWLY LIFTS. THE ECMWF SHOWS A WAVE MOVING DIRECTLY OVER THE CWA...WITH HIGH POPS ACROSS THE CENTRAL AND NORTHERN PART OF THE FORECAST AREA. FOR NOW DISCARDED THE ECMWF...STICKING CLOSE TO A NAM/GFS BLEND. HOWEVER...TRENDS NEED TO BE MONITORED CLOSELY. SHOULD THE ECMWF BE ON TO SOMETHING...HEAVY RAINFALL WOULD BE POSSIBLE OVER THE WETTEST SECTION OF THE FORECAST AREA...BETWEEN I-64 AND US-50. HAVE POPS INCREASING SUNDAY AS A STRONGER SHORTWAVE TROUGH ARRIVES ON NW FLOW...AND THE WARM FRONT CONTINUES TO HANG AROUND NEAR THE CWA. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... ADDITIONAL DISTURBANCES UNDER NORTHWEST FLOW ALOFT WILL CROSS THE AREA KEEPING THE PATTERN UNSETTLED THROUGH INTO MONDAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS. ALLOWED CHANCE POPS ACROSS THE AREA WITH THE HIGHEST POPS MONDAY NIGHT. THEREAFTER...SLIGHT CHANCE HAS BEEN CODED THROUGH THE END OF THE PERIOD. WITH THE GROUNDS ALREADY SATURATED...WILL HAVE TO CONTINUE MONITORING THE WEATHER CLOSELY EACH DAY DUE TO WATER CONCERNS. WENT WITH WPC THINKING WITH FEW TWEAKS ON POPS...TEMPERATURES AND SKY COVER THROUGH THE PERIOD. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... LOW CLOUDS WERE PULLING OUT OF NORTHERN WEST VIRGINIA AS EXPECTED TOWARD DAWN...BUT A FEW SHOWERS FORMED THERE...THAT WERE NOT. FORMED ALONG SPEED CONFLUENCE IN LOW LAYERS. 925 MB FLOW FASTER IN OHIO VALLEY THAN PBZ VCNTY AT DAWN. OVERALL...NOT MAJOR CHANGES IN 12Z TAFS. MAYBE AN HOUR SOONER ON CONVECTION CHANCES FROM THE WEST. GUSTY SHOWERS AND THUNDERSTORMS LIKELY TODAY...WITH CELL MOVEMENT AT LEAST 45 KNOTS. COULD BE BRIEF IFR IN THE STORMS...BUT SELECTED PREVAILING MVFR IN TAFS. THUNDERSTORMS AND SHOWERS EXIT NORTHERN WEST VIRGINIA BUT COULD LINGER THIS EVENING OVER SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA...AS FRONTAL BAND MAY BECOME ORIENTED MORE EAST TO WEST. FIGURING ON LOWER STRATUS CLOUDS FORMING BY 06Z FRIDAY...ESPECIALLY EKN-CRW ON SOUTH. COULD LEAD TO IFR IN CEILINGS WITH VSBY MOSTLY MVFR. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: HOW FAST THE CEILINGS LOWER TONIGHT IN THE 00Z TO 06Z FRIDAY TIME FRAME IN QUESTION...MAY DROP QUICKER THAN FORECAST. AFTER 12Z FRIDAY...IFR CEILINGS MAY LINGER AROUND 12Z FRIDAY BEFORE LIFTING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/MZ NEAR TERM...KTB SHORT TERM...MZ LONG TERM...JB/ARJ AVIATION...KTB
Hazardous weather outlook, Jul 9, 1:37 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 137 PM EDT THU JUL 9 2015 KYZ101>103-OHZ066-067-075-076-083>087-101745- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH- 137 PM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG WIND GUSTS WOULD BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-VAZ003-004-WVZ005-024-025-033-034-101745- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO-LOGAN-MCDOWELL-WYOMING- 137 PM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG WIND GUSTS WOULD BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ006>011-013>020-026>030-035>039-046-047-101745- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 137 PM EDT THU JUL 9 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG WIND GUSTS WOULD BE THE MAIN HAZARD. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ031-032-040-101745- HARRISON-TAYLOR-BARBOUR- 137 PM EDT THU JUL 9 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG WIND GUSTS WOULD BE THE MAIN HAZARD...BUT ISOLATED TORNADOES CANNOT BE RULED OUT IN AND NEAR THE WATCH AREA. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 9, 12:04 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1204 PM EDT THU JUL 9 2015
OHZ076-WVZ010-011-091645-
WASHINGTON-PLEASANTS-TYLER-
1204 PM EDT THU JUL 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
NORTHEASTERN PLEASANTS AND TYLER COUNTIES...
AT 1203 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARIETTA...MOVING
EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARIETTA...ST. MARYS...MIDDLEBOURNE...WILLIAMSTOWN...PADEN CITY...
SISTERSVILLE...NEWPORT...MATAMORAS...LOWELL...FRIENDLY...FLY...
ARVILLA...DEVOLA...LIMA...WICK...POINT LOOKOUT...NEW MATAMORAS AND
ALMA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3960 8085 3956 8082 3955 8079 3947 8071
3947 8064 3945 8062 3942 8072 3939 8141
3939 8151 3953 8155 3958 8121 3957 8104
3954 8104 3961 8095
TIME...MOT...LOC 1603Z 254DEG 43KT 3948 8139
15Special weather statement, Jul 9, 1:40 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
140 PM EDT THU JUL 9 2015
VAZ004-WVZ005-013-015-024>026-033>036-091900-
BUCHANAN-KANAWHA-BOONE-LOGAN-FAYETTE-MCDOWELL-MINGO-WAYNE-LINCOLN-
WYOMING-RALEIGH-
140 PM EDT THU JUL 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BUCHANAN...
WESTERN RALEIGH...SOUTHEASTERN WAYNE...MINGO...MCDOWELL...FAYETTE...
LINCOLN...BOONE...LOGAN...WYOMING AND SOUTHERN KANAWHA COUNTIES...
AT 139 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SPURLOCKVILLE TO GALVESTON...AND MOVING EAST AT
40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...WILLIAMSON...MADISON...FAYETTEVILLE...WELCH...LOGAN...
GRUNDY...PINEVILLE...OAK HILL...MONTGOMERY...MULLENS...MOUNT HOPE...
MABSCOTT...ANSTED...OCEANA...SOPHIA...CHAPMANVILLE...GARY...GLASGOW
AND WAR.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3732 8228 3754 8197 3755 8213 3765 8218
3763 8221 3767 8229 3776 8231 3781 8240
3788 8242 3793 8250 3798 8246 3802 8253
3823 8228 3819 8094 3813 8090 3813 8089
3721 8168 3724 8173 3718 8181
TIME...MOT...LOC 1739Z 278DEG 34KT 3816 8195 3745 8261
13The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:04 PM EDT | Special Weather Statement | RLX | Tyler | 41 min |
| Jul 9, 12:13 PM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 17 more | 6 hr |
| Jul 9, 1:40 PM EDT | Special Weather Statement | RLX | Boone, Fayette, Lincoln, Logan, McDowell, Mingo and 2 more | 80 min |
| Jul 9, 4:22 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 53 min |
| Jul 9, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Logan, Raleigh, Wyoming | 57 min |
| Jul 9, 5:31 PM EDT | Special Weather Statement | RLX | Fayette | 59 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.